MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.449S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of mal-union is unknown.Date of implantation is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of one (1) titanium cannulated tibial nail with proximal bend.Following implantation on an unknown date, the patient had gone back for a follow-up visit and was discovered to have a malunion of the distal tibia.The mal-union was corrected with an osteotomy and another titanium cannulated tibial nail with proximal bend of the same size was implanted.The procedure was successfully completed.It was unknown if there was any surgical delay.The patient outcome is unknown.This report is for a 10mm ti cann tibial nail-ex w/prox bend 345mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: item: 04.034.449s; lot: h330123; mfg qty: 4; mfg date: march 30, 2017; mfg location: monument; exp date: february 26, 2026; all required inspections were performed and passed per inspection sheets.Sterilization run report received from ethicon endo-surgery indicates the batch was passed and released.Sterile product release checklist indicates that requirements were met and passed.There were no nonconformances (ncs) or reworks generated during the manufacturing of this product.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7613640
Report Number2939274-2018-52540
Device Sequence Number16630880
Product Code JDS
UDI-Device Identifier10886982095244
UDI-Public(01)10886982095244
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number04.034.449S
Device Catalogue Number04.034.449S
Device Lot NumberH330123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR